manuscripta mathematica

, Volume 126, Issue 1, pp 59–72 | Cite as

On the vanishing and the finiteness of supports of generalized local cohomology modules

  • Nguyen Tu CuongEmail author
  • Nguyen Van Hoang


Let \((R, {\mathfrak{m}})\) be a Noetherian local ring, I an ideal of R and M, N two finitely generated R-modules. The first result of this paper is to prove a vanishing theorem for generalized local cohomology modules which says that \(H^j_I(M, N) = 0\) for all j > dim(R), provided M is of finite projective dimension. Next, we study and give characterizations for the least and the last integer r such that Supp\((H^r_I(M, N))\) is infinite.

Mathematics Subject Classification (2000)

13D45 13C15 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bijan-Zadeh M.H. (1980). A common generalization of local cohomology theories. Glasgow Math. J. 21: 173–181 zbMATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Brodmann M.P. and Sharp R.Y. (1998). Local Cohomology: An Algebraic Introduction with Geometric Applications. Cambridge University Press, Cambridge zbMATHGoogle Scholar
  3. 3.
    Bruns W. and Herzog J. (1998). Cohen-Macaulay Rings. Cambridge University Press, Cambridge zbMATHGoogle Scholar
  4. 4.
    Cuong N.T. and Hoang N.V. (2005). Some finite properties of generalized local cohomology modules. East-West J. Math. (2) 7: 107–115 zbMATHGoogle Scholar
  5. 5.
    Eisenbud D. (1995). Commutative Algebra with a View Toward Algebraic Geometry. Springer, Berlin zbMATHGoogle Scholar
  6. 6.
    Herzog, J.: Komplexe, Auflösungen und dualität in der localen Algebra, Habilitationsschrift. Universität Regensburg (1970)Google Scholar
  7. 7.
    Herzog J. and Zamani N. (2003). Duality and vanishing of generalized local cohomology. Arch. Math. J. (5) 81: 512–519 zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Huneke, C.: Problems on local cohomology. In: Free Resolution in Commutative Algebraic Geometry, vol. 2, pp. 93–108. Bartlett, Boston, MA (1992)Google Scholar
  9. 9.
    Huneke C. and Sharp R.Y. (1993). Bass numbers of local cohomology modules. Trans. Amer. Math. Soc. 339: 765–779 zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Kaplansky, I.: Commutative ring. University of Chicago Press (revised edition) (1974)Google Scholar
  11. 11.
    Katzman M. (2002). An example of an infinite set of associated primes of local cohomology module. J. Alg. 252: 161–166 zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Khashyarmanesh K. and Salarian Sh. (1999). On the associated primes of local cohomology modules. Comm. Alg. 27: 6191–6198 zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Marley Th. (2001). Associated primes of local cohomology module over rings of small dimension. Manuscripta Math. (4) 104: 519–525 zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Nhan L.T. (2005). On generalized regular sequences and the finiteness for associated primes of local cohomology modules. Comm. Alg. 33: 793–806 zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Rotman J. (1979). Introduction to Homological Algebra. Academic Press, New York zbMATHGoogle Scholar
  16. 16.
    Suzuki N. (1978). On the generalized local cohomology and its duality. J. Math. Kyoto Univ. 18: 71–78 zbMATHMathSciNetGoogle Scholar
  17. 17.
    Vasconcelos W. (1974). Divisor Theory in Module Categories. North-Holand, Amsterdam zbMATHGoogle Scholar
  18. 18.
    Yassemi S. (1994). Generalized section functors. J. Pure Appl. Alg. 95: 103–119 zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Institute of MathematicsHanoiVietnam

Personalised recommendations